MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION REZUM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION REZUM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number G2200
Medical Device Problem Codes Retraction Problem (1536); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a during a water vapor therapy procedure for benign prostatic hyperplasia, four kits were opened and with all of them, the generator displayed error code 296 faulty delivery device: needle retraction error.The manual retraction was successful, but the needle would not re deploy.The generator was turned on and off, but the procedure could not be completed.There were no patient complications.This event is being reported for an aborted/cancelled procedure with a patient under general anesthesia.
 
Additional Manufacturer Narrative
Upon receipt of this generator at our quality assurance laboratory, the device was thoroughly analyzed.The reported error 296 (faulty delivery device-needle retraction error) was unable to replicate and there were no error codes prompted during the functional testing.The device passed the power on self-test, and the syringe and delivery device were connected without problems.However, the event log was check and it was identified that the error code 296 was recorded several times confirming the event experienced by the customer.The issue reported that could be due to an electrical failure.The internal delivery device cable and the master control board (mcu) were replaced, and the generator was fully updated, therefore all the functional and electrical safety testing were successful.
 
Event or Problem Description
It was reported that during a during a water vapor therapy procedure for benign prostatic hyperplasia, three kits were opened and with all of them, the generator displayed error code 296 faulty delivery device: needle retraction error.The manual retraction was successful, but the needle would not re deploy.The generator was turned on and off, but the procedure could not be completed.There were no patient complications.This event is being reported for an aborted/cancelled procedure with a patient under general anesthesia.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Boston scientific concludes that the reported allegations in this complaint have not been confirmed, as the product was not returned for analysis.Without a returned device, no physical or visual analysis of the product could be performed.Based on the information available, a conclusion code of cause not established was assigned to this investigation.

Brand Name
REZUM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
NORTECH SYSTEM INC
nw 7791
1450
minneapolis MN 55485 7791
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18645412
Report Number2124215-2024-05766
Device Sequence Number18211893
Product Code GEI
UDI-Device Identifier08714729986850
UDI-Public08714729986850
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K180237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG2200
Device Catalogue NumberG2200
Device Lot Number0000003872
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer02/12/2024
03/18/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date02/27/2024
03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown